MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR 1.3MM/1.5MM AND 2.0MM SCREWS; GAUGE, DEPTH

SYNTHES GMBH DEPTH GAUGE FOR 1.3MM/1.5MM AND 2.0MM SCREWS; GAUGE, DEPTH
Catalog Number 03.130.250
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: part# 03.130.250.Lot # 1l85249.Manufacturing site: (b)(4).Supplier: na.Release to warehouse date: 07 nov 2018.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified the product was not returned to depuy synthes, however photos were provided for review.The photo investigation did not revealed the reported jammed/seized condition for depth gauge f/scr ø1.3 - 2 meas-range.Review of provided photo shows the depth guage, but without having actual device for evaluation the functional allegation of jammed/seized remains unconfirmed and cause remains undetermined.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the depth gauge f/scr ø1.3 - 2 meas-range - would not contribute to the complained device issue.Based on the investigation findings, potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in new zealand as follows: it was reported that on (b)(6) 2023, the surgeon was using the va hand set consigned to the hospital, the screw could not be measured because the depth gauge was jammed.Another depth gauge from a different set was used.The procedure was completed successfully.There were no patient consequence.This report involves one (1) depth gauge for 1.3mm/1.5mm and 2.0mm screws.This is report 1 of 1 for (b)(4).

Brand Name
DEPTH GAUGE FOR 1.3MM/1.5MM AND 2.0MM SCREWS
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18327318
Report Number8030965-2023-15716
Device Sequence Number18022688
Product Code HTJ
UDI-Device Identifier07611819690691
UDI-Public07611819690691
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.250
Device Lot Number1L85249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown